MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7080M-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 01/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique guide, ifu, certificates of analysis and fmeas, there is no evidence that the device was out of specification.The event was procedural.The most probable root cause is the adult spinal deformity surgery procedure itself, not the si joint implant placement.
 
Event or Problem Description
The elderly patient underwent a lengthy spinal deformity surgery including the bilateral installation of two si joint implants.The patient suffered extensive blood loss during the procedure.The patient coded on the table at the end of the case, was resuscitated then coded again without resuscitation.Medical opinion of chief medical officer: "the si joint implants and the portion of the overall surgical procedure to place the si joint implants are not related to patient mortality.The bleeding in this case (the primary causative factor) was a result of the spinal deformity surgery, including the spinal osteotomies.There is not typically a significant amount of bleeding associated with placement of s2ai screws with or without the concomitant placement of si joint implants.There was no significant bleeding reported in this case that was directly related to the placement of the si joint implants.When si joint implants are placed in conjunction with s2ai screws, it typically takes an additional 10 minutes per implant.This additional time is nominal compared to the many hours taken to perform the spinal deformity surgery.It is noted that the surgeon did revise the position of the s1 pedicle screws, the s2ai screws and the si joint implants.This did add additional time to the case.However, the revision of the s1 pedicle screws was in no way related to the placement of the si joint implants.The time to revise the s1 pedicle screws and the second o-arm spin would have been performed whether the si joint implants were placed or not.The initial position of the s2ai screws may or may not have been related to the subsequent placement of the si joint implants.In summary, adult spinal deformity surgery carries a high risk of morbidity and mortality.It is unlikely that the procedure to place si joint implants in conjunction with s2ai pelvic fixation in this case significantly increased the risk of bleeding or significantly lengthens the procedure.As such, placement of the si joint implants in this case or in spinal deformity cases in general is low risk and would, in most cases, be unrelated to morbidity associated with the spinal deformity surgery.".

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara, ca
MDR Report Key9745009
Report Number3007700286-2020-00021
Device Sequence Number2456840
Product Code OUR
UDI-Device Identifier00851085007558
UDI-Public00851085007558
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model Number7080M-90
Device Lot Number2656281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR